Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Strategies for Treatment-Experienced HIVers
Mar 31, 2007

In the past six months I have had four "episodes" affecting my ability to walk The last two required hospitalization because I lost control of my lower legs and feet Five MRIs and a MRA have revealed nothing I see my neurologist regularly Two hospitals have done the same blood work and MRIs as my neurologist No answers My HIV meds are Kaletra, Zerit 30mg and Didanosine I have been on this combo for 6 years What in your opinion is causing these episodes

Response from Dr. Daar

Thank you for your post.

I am sorry you have been having so many problems. It would be impossible for me to make a diagnosis over the web that your specialists couldn't make in person. The one thing that comes to mind that could account for some of these problems and not be picked up by MRI is peripheral neuropathy which occurs with some frequency when taking Zerit (D4T) and didanosine (ddI). Peripheral neuropathy is often associated with numbness, tingling and/or pain in the feet. Your neurologist certainly should be able to make this diagnosis. I encourage you to continue to work with your HIV provider and neurologist until some diagnosis is made.

Best, Eric


Previous
what is immune system damage?
Next
Swallowing those pills

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement